Alert archive / Iowa / Flash Flood Warnings in 2009
Flash Flood Warning 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 9, 2009, 3:46 PM CDT for Clay County, O'Brien County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 3:46 PM CDT (20:46 UTC)
- Expired
- Jul 9, 2009, 4:51 PM CDT
- In force
- 65 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, IA, O'Brien County, IA
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KFSD 092046 FFWFSD IAC041-141-092330- /O.NEW.KFSD.FF.W.0014.090709T2046Z-090709T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 346 PM CDT THU JUL 9 2009 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * FLASH FLOOD WARNING FOR... CLAY COUNTY IN NORTHWEST IOWA EASTERN OBRIEN COUNTY IN NORTHWEST IOWA * UNTIL 630 PM CDT * AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES THAT 1.0 TO 1.5 INCH OF RAIN HAS FALLEN IN THE PAST 30 MINUTES...AND AN ADDITIONAL 0.5 TO 1.0 INCH IS POSSIBLE THROUGH 500 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR...MAINLY IN URBAN AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SPENCER...EVERLY...GREENVILLE...HARTLEY... PRIMGHAR...ROYAL AND WEBB. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4323 9494 4292 9493 4302 9570 4324 9558 $$ GILLISPIE
1 follow-up statement
000 WGUS73 KFSD 092151 FFSFSD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 451 PM CDT THU JUL 9 2009 IAC041-141-092205- /O.CAN.KFSD.FF.W.0014.000000T0000Z-090709T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OBRIEN IA-CLAY IA- 451 PM CDT THU JUL 9 2009 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY AND EASTERN OBRIEN COUNTIES IS CANCELLED... MOST LOCATIONS IN THE PREVIOUSLY WARNED AREA RECEIVED 0.75 TO 1.25 INCHES OF RAIN BETWEEN 330 AND 430 PM. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. ADDITIONAL RAINFALL IS POSSIBLE LATER THIS EVENING AND OVERNIGHT... AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 700 AM FRIDAY. LAT...LON 4323 9494 4292 9493 4302 9570 4324 9558 $$ GILLISPIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 1:30 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 9, 1:30 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
130 PM CDT THU JUL 9 2009
.DISCUSSION...
UPDATED FOR FLASH FLOOD WATCH ERN HALF TO TWO THIRDS OF FCST AREA
LATE AFTN AND TNGT. SYS LAGGIN ENUF SO THAT A LTL MORE OF FCST AREA
CUD BE AFFECTED THAN ERYR THOUGHT. HVY RAINFALL POTENTIAL OVER SOME
AREAS MORE OR LESS SATURATED REQUIRES THE WATCH. SRV POTENTIAL WILL
ALSO BE THERE.
&&
.PREV DISCUSSION...
STORMS ABOUT FINISHING EXIT SERN FCST AREA LATE THIS MRNG. SPOTTY
SHJWRS/TSTMS STILL PSBL MAINLY E THRU ERY AFTN WITH SIGNS OF UPPER
SUPPORT MOVG INTO WRN FCST AREA. MAIN AND POTENTIALY SEVERE LATE
AFTN DVLPMNT EXPECTED AFTER 4 PM. SOME QUESTION ON THE LOW CLOUDS
AND HEATG FACTOR BUT LATELY THERE SEEMS TO BE A DECENT BREAKING UP
OF THE LOW CLOUDS SO IT IS BEST TO ASSUME THERE WILL BE MORE THAN
ENUF HEATG TO BREAK CAP. MAIN THREAT WILL CONT TO BE ERN HALF OF
FCST AREA INCLUDG FSD. HEATG BTW WILL ALSO ALLOW TEMPS TO CATCH UP
MOST OF THE WAY FROM MRNG COOLING IN THE E...JUST LOWERED SOME HIGHS
A DEG OR TWO.
DEPENDING ON EXPECETED STORM STRENGTH AND CVRG...FLASH FLOOD WATCH
MAY NEED TO BE CONSIDERED ESPLY FOR PARTS OF NWRN IA FOR LATE AFTN
FCST.
&&
.AVIATION...
A FEW MVFR CIGS CNTRL AND ERN CWA ERY THIS AFTN SHUD BE LIFTED TO
VFR CIGS OR SCT CLDS BY 20Z. OTRW THE MAIN AVIATION THREAT WILL BE
NEWLY DVLPG STORMS...PSBLY SVR...21Z-12Z MAINLY ERN TWO THIRDS OF
FCST AREA AT THE START...BEING CONFINED MORE TO THE ERN EDGE OF AREA
WITH TIME BY 10/12Z. WHILE NO GNRL LOWERING EXPECTED OUTSIDE OF
STORMS...THE STORMS CUD BCM NUMEROUS.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR IAZ001>003-012>014-020>022-031-032.
MN...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MNZ071-072-080-081-
089-090-097-098.
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR NEZ013-014.
SD...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY
MORNING FOR SDZ067-069>071.
FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR SDZ040-055-056-061-
062-065-066-068.
&&
WILLIAMSHazardous weather outlook, Jul 9, 11:53 AM CDT, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1153 AM CDT THU JUL 09 2009 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1153 AM CDT THU JUL 09 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING OVER SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND IN SOUTHEAST SOUTH DAKOTA MAINLY EAST OF THE JAMES RIVERA. SEVERE STORMS WILL AGAIN BE POSSIBLE WITH HAIL TO GOLF BALL SIZE...WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES. FLOODING... THUNDERSTORMS WHICH ARE EXPECTED TO REDEVELOP AND MOVE ACROSS THE AREA THIS EVENING WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY RAIN THE LAST FEW DAYS TO THIS MORNING. THIS THREAT WILL BE ALONG AND EAST OF A BROOKINGS SOUTH DAKOTA TO SPRINGFIELD SOUTH DAKOTA LINE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE FOR ISOLATED STORMS ANYTIME THIS AFTERNOON AND EVENING...AND MORE MORE WIDESPREAD SEVERE STORMS AFTER 400 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. WILLIAMS
In the hours before
Local storm report, Jul 9, 11:28 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1128 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM HAIL HUDSON 43.13N 96.46W
07/09/2009 E1.00 INCH LINCOLN SD PUBLIC
LASTED 5 MINUTES
&&
DMORINLocal storm report, Jul 9, 11:58 AM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 NNE CHAMBERLAIN 43.83N 99.31W
07/08/2009 E1.00 INCH BRULE SD PUBLIC
MARBLE...NICKEL TO QUARTER SIZE HAIL
0145 AM HAIL 2 E EMERY 43.60N 97.58W
07/09/2009 E1.00 INCH MCCOOK SD PUBLIC
CROPS DAMAGED
0215 AM HAIL 2 NNW DOLTON 43.51N 97.39W
07/09/2009 E0.88 INCH MCCOOK SD TRAINED SPOTTER
VARIETY OF HAIL SIZES, BUT BIGGEST WAS NICKEL SIZED. LOTS
OF THUNDER, LIGHTNING, AND WINDS UP TO 45 MPH. PLENTY OF
LEAVES STRIPPED FROM TREES, BUT NO BRANCHES DOWN. QUICK
HEAVY RAIN.
0220 AM HAIL 4 E BRIDGEWATER 43.55N 97.42W
07/09/2009 E1.00 INCH MCCOOK SD PUBLIC
0249 AM HAIL 8 NE GREGORY 43.29N 99.30W
07/09/2009 E0.88 INCH GREGORY SD TRAINED SPOTTER
0.50 INCH OF RAIN IN LESS THAN A HALF HOUR, WINDS UP TO
40 MPH, AND NICKEL SIZED HAIL. NOT TOO BAD OF A STORM,
BUT IT HAD A VERY TALL TOP.
0350 AM HAIL 2 E WOLSEY 44.41N 98.43W
07/09/2009 E1.00 INCH BEADLE SD BROADCAST MEDIA
RELAYED BY MEDIA
0425 AM HAIL 6 S WESSINGTON SPRINGS 43.99N 98.57W
07/09/2009 E1.00 INCH JERAULD SD NEWSPAPER
CROPS STRIPPED.
0430 AM HAIL 12 N WHITE LAKE 43.90N 98.71W
07/09/2009 E1.25 INCH AURORA SD PUBLIC
QUARTER TO HALF DOLLAR HAIL.
0440 AM HAIL 6 SE WESSINGTON SPRINGS 44.02N 98.49W
07/09/2009 E1.50 INCH JERAULD SD PUBLIC
QUARTER TO PING PONG BALL HAIL
0448 AM TSTM WND GST MOUNT VERNON 43.71N 98.26W
07/09/2009 E60.00 MPH DAVISON SD TRAINED SPOTTER
0451 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0451 AM HAIL 6 WSW LETCHER 43.87N 98.26W
07/09/2009 E1.00 INCH SANBORN SD TRAINED SPOTTER
0500 AM HAIL PLANKINTON 43.72N 98.48W
07/09/2009 E1.00 INCH AURORA SD PUBLIC
A LOT OF PEA TO QUARTER SIZE HAIL.
0502 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E75.00 MPH DAVISON SD ASOS
0504 AM HAIL MOUNT VERNON 43.71N 98.26W
07/09/2009 E2.50 INCH DAVISON SD TRAINED SPOTTER
0515 AM HAIL 3 N FULTON 43.77N 97.82W
07/09/2009 E1.00 INCH HANSON SD TRAINED SPOTTER
0515 AM TSTM WND GST 3 N FULTON 43.77N 97.82W
07/09/2009 E70.00 MPH HANSON SD TRAINED SPOTTER
60 TO 70 MPH WIND GUSTS
0515 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E60.00 MPH DAVISON SD TRAINED SPOTTER
0515 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.00 INCH DAVISON SD TRAINED SPOTTER
0530 AM HAIL MITCHELL 43.73N 98.03W
07/09/2009 E1.75 INCH DAVISON SD TRAINED SPOTTER
0530 AM TSTM WND GST MITCHELL 43.73N 98.03W
07/09/2009 E70.00 MPH DAVISON SD TRAINED SPOTTER
0535 AM HAIL 2 SW DIMOCK 43.46N 98.02W
07/09/2009 E1.75 INCH HUTCHINSON SD PUBLIC
GOLF BALL SIZE HAIL DAMAGED CROPS
0546 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E1.00 INCH HUTCHINSON SD TRAINED SPOTTER
0553 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E0.88 INCH HUTCHINSON SD TRAINED SPOTTER
0555 AM TSTM WND DMG PARKSTON 43.39N 97.99W
07/09/2009 HUTCHINSON SD LAW ENFORCEMENT
TREES DOWN ALL OVER TOWN UP TO 2 FEET IN DIAMETER
0555 AM HAIL PARKSTON 43.39N 97.99W
07/09/2009 E1.00 INCH HUTCHINSON SD LAW ENFORCEMENT
0605 AM HAIL 2 NE BRIDGEWATER 43.57N 97.47W
07/09/2009 E1.00 INCH MCCOOK SD BROADCAST MEDIA
ONE INCH HAIL DAMAGED CROPS...RELAYED BY MEDIA
0607 AM HAIL NE TRIPP 43.23N 97.96W
07/09/2009 E0.75 INCH HUTCHINSON SD TRAINED SPOTTER
0610 AM HAIL 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
PEA TO QUARTER SIZE HAIL. TREES STRIPPED OF LEAVES.
0610 AM TSTM WND GST 2 NW SCOTLAND 43.17N 97.75W
07/09/2009 E90.00 MPH BON HOMME SD TRAINED SPOTTER
70 TO 90 MPH WIND GUST TOOK OUT 40 FOOT LONG QUANSET
BUILDING. LARGE TREE IN YARD STRIPPED OF LEAVES.
0632 AM HAIL SCOTLAND 43.15N 97.72W
07/09/2009 E1.00 INCH BON HOMME SD TRAINED SPOTTER
1 INCH HAIL IN ADDTION TO VERY HEAVY RAIN
0639 AM HAIL 3 W LESTERVILLE 43.04N 97.65W
07/09/2009 E1.00 INCH BON HOMME SD EMERGENCY MNGR
0643 AM TSTM WND GST TABOR 42.95N 97.66W
07/09/2009 E55.00 MPH BON HOMME SD AMATEUR RADIO
50 TO 55 MPH WINDS WITH VERY HEAVY RAIN
0649 AM HAIL LESTERVILLE 43.04N 97.59W
07/09/2009 E1.00 INCH YANKTON SD EMERGENCY MNGR
0649 AM TSTM WND GST LESTERVILLE 43.04N 97.59W
07/09/2009 E70.00 MPH YANKTON SD EMERGENCY MNGR
60 TO 70 MPH WIND. DOWNED TREES AND LOTS OF TREE DAMAGE
0650 AM HAIL 3 NE TABOR 42.98N 97.62W
07/09/2009 E0.88 INCH YANKTON SD TRAINED SPOTTER
0700 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 E1.75 INCH YANKTON SD BROADCAST MEDIA
RELAYED BY MEDIA...GOLF BALL AND LARGER HAIL SHATTERED
WINDOWS AND DOWNED TREE BRANCHES IN THE CITY. EVENT WAS
BETWEEN 0648 AND 0710 HOURS
0700 AM HAIL 1 S UTICA 42.97N 97.50W
07/09/2009 E1.75 INCH YANKTON SD TRAINED SPOTTER
40 TO 50 MPH WINDS
0705 AM HAIL 3 NE TABOR 42.98N 97.62W
07/09/2009 E0.88 INCH YANKTON SD TRAINED SPOTTER
0708 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
EAST SIDE OF CITY
0709 AM TSTM WND GST YANKTON 42.89N 97.39W
07/09/2009 E60.00 MPH YANKTON SD EMERGENCY MNGR
60 MPH WINDS ON NW SIDE OF CITY
0709 AM HAIL YANKTON 42.89N 97.39W
07/09/2009 M1.75 INCH YANKTON SD EMERGENCY MNGR
IN THE CITY OF YANKTON
0710 AM TSTM WND DMG 4 N YANKTON 42.95N 97.39W
07/09/2009 YANKTON SD EMERGENCY MNGR
TRACTOR TRAILER TIPPED OVER. NUMEROUS CAR WINDOWS BROKEN.
0720 AM HAIL 5 NE YANKTON 42.94N 97.32W
07/09/2009 E1.00 INCH YANKTON SD TRAINED SPOTTER
0722 AM HAIL 2 S GAYVILLE 42.86N 97.17W
07/09/2009 M1.00 INCH YANKTON SD EMERGENCY MNGR
0722 AM HAIL 2 S GAYVILLE 42.86N 97.17W
07/09/2009 E1.00 INCH YANKTON SD EMERGENCY MNGR
0723 AM HAIL 1 S GAYVILLE 42.87N 97.17W
07/09/2009 E2.50 INCH YANKTON SD TRAINED SPOTTER
0730 AM HAIL 3 SW MECKLING 42.81N 97.11W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
0730 AM HAIL 2 SW MECKLING 42.82N 97.10W
07/09/2009 M1.25 INCH CLAY SD EMERGENCY MNGR
0731 AM HAIL GAYVILLE 42.89N 97.17W
07/09/2009 E1.75 INCH YANKTON SD BROADCAST MEDIA
RELAYED BY WNAX
0732 AM HAIL 3 E MECKLING 42.84N 97.01W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
0734 AM HAIL MECKLING 42.84N 97.07W
07/09/2009 E1.00 INCH CLAY SD TRAINED SPOTTER
COVERING HIGHWAY 50 NEAR MECKLING
0738 AM HAIL 2 S MECKLING 42.81N 97.07W
07/09/2009 M1.00 INCH CLAY SD EMERGENCY MNGR
0757 AM HAIL N MASKELL 42.69N 96.98W
07/09/2009 E1.25 INCH DIXON NE PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL STRIPPING LEAVES FROM
TREES.
0810 AM HAIL 2 NW MARTINSBURG 42.53N 96.86W
07/09/2009 M1.75 INCH DIXON NE EMERGENCY MNGR
0810 AM HAIL 2 NW MARTINSBURG 42.53N 96.86W
07/09/2009 E1.75 INCH DIXON NE EMERGENCY MNGR
SAME SITE AS THE DESTOYED FARM BUILDING.
0810 AM TSTM WND GST NW MARTINSBURG 42.51N 96.83W
07/09/2009 E70.00 MPH DIXON NE EMERGENCY MNGR
70+ MPH WIND GUSTS DESTROYED FARM BUILDING
0810 AM TSTM WND DMG NEWCASTLE 42.65N 96.87W
07/09/2009 DIXON NE TRAINED SPOTTER
TREES DOWNED AND DAMAGED.
0810 AM HAIL NEWCASTLE 42.65N 96.87W
07/09/2009 E1.75 INCH DIXON NE TRAINED SPOTTER
0815 AM FLASH FLOOD NEWCASTLE 42.65N 96.87W
07/09/2009 DIXON NE LAW ENFORCEMENT
STREET FLOODING IN THE TOWN OF NEWCASTLE
0822 AM HAIL 2 ENE MARTINSBURG 42.52N 96.80W
07/09/2009 E2.50 INCH DIXON NE TRAINED SPOTTER
SPOTTER REPORTS HAIL SMASHED HIS WINDSHIELD
0835 AM HAIL 6 NW HUBBARD 42.45N 96.67W
07/09/2009 E1.00 INCH DAKOTA NE PUBLIC
0841 AM TSTM WND GST 1 NW NORTH SIOUX CITY 42.55N 96.52W
07/09/2009 E60.00 MPH UNION SD TRAINED SPOTTER
ESTIMATED 60 MPH WINDS
1110 AM HAIL 6 ENE BERESFORD 43.12N 96.67W
07/09/2009 E1.00 INCH LINCOLN SD PUBLIC
1124 AM HAIL HUDSON 43.13N 96.46W
07/09/2009 E1.00 INCH LINCOLN SD PUBLIC
LASTED 5 MINUTES
&&
DMORINLocal storm report, Jul 9, 2:21 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
221 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL ROCK VALLEY 43.20N 96.30W
07/09/2009 E1.50 INCH SIOUX IA TRAINED SPOTTER
0210 PM HAIL ROCK VALLEY 43.20N 96.30W
07/09/2009 E1.25 INCH SIOUX IA TRAINED SPOTTER
&&
DMORINLocal storm report, Jul 9, 2:26 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
226 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL ROCK VALLEY 43.20N 96.30W
07/09/2009 E1.00 INCH SIOUX IA TRAINED SPOTTER
&&
DMORINLocal storm report, Jul 9, 2:31 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
231 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL GEORGE 43.34N 96.00W
07/09/2009 E1.50 INCH LYON IA PUBLIC
RELAYED BY MEDIA
&&
DMORINLocal storm report, Jul 9, 2:35 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
235 PM CDT THU JUL 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ROCK VALLEY 43.20N 96.30W
07/09/2009 E1.75 INCH SIOUX IA TRAINED SPOTTER
WEST SIDE OF TOWN
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:29 AM CDT | Severe Thunderstorm Warning | FSD | Woodbury | 61 min |
| Jul 9, 11:14 AM CDT | Severe Thunderstorm Warning | FSD | Sioux | 31 min |
| Jul 9, 12:07 PM CDT | Flash Flood Watch | FSD | Buena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 5 more | 21 hr |
| Jul 9, 2:02 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 28 min |
| Jul 9, 2:29 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola, Sioux | 31 min |
| Jul 9, 2:48 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Sioux | 27 min |
| Jul 9, 3:14 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 17 min |
| Jul 9, 3:15 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 30 min |
| Jul 9, 3:24 PM CDT | Flash Flood Warning | FSD | Plymouth | 85 min |
| Jul 9, 3:38 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Dickinson, O'Brien | 21 min |
| Jul 9, 3:46 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 12 min |
| Jul 9, 6:15 PM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Clay | 30 min |
| Jul 9, 6:30 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 30 min |
| Jul 9, 6:48 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Sioux | 42 min |
Nearby
Flash Flood Warnings in Iowa, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.